New Westminster – On June 26th 2020, someone used the intercom at the front door of the New Westminster Police Department to alert officers to a man in Hyack Square who appeared to be unresponsive.
Officers rushed to the scene to find the man whose breathing was very faint. While police attended to the unresponsive male, a person at the scene shared they had administered a Narcan injection, but it had appeared to have little effect in reversing the overdose.
Officers used Naloxone nasal spray in an attempt to reverse the effects of the overdose. Within a minute the male began to regain consciousness. Officers moved the man into the recovery position until paramedics arrived.
The male was assessed by BC Ambulance and was transported to RCH for treatment.
“We are grateful to the person who came to our front door and alerted us to this individual who was at risk of a fatal overdose,” stated Sergeant Jeff Scott. “We are always here to help, and we want to remind everyone our officers do have Naloxone nasal spray available. Being equipped with Naloxone has saved numerous lives already this year.”
The New Westminster Police Department adopted the use of Naloxone in February of 2017 as a means to save lives in opioid overdose situations. The drug, which enters the body through a nasal spray, reverses the effects of opioids.
CONTACT PERSON: Sergeant Jeff Scott